Alert archive / South Carolina / Frost Advisories in 2008
Frost Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Oct 20, 2008, 2:20 PM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Oct 21, 2008, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2008, 2:20 PM EDT (18:20 UTC)
- In effect from
- Oct 21, 2008, 5:00 AM EDT
- Expired
- Oct 21, 2008, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 201820 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 220 PM EDT MON OCT 20 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 210330- /O.NEW.KCAE.FR.Y.0004.081021T0900Z-081021T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 220 PM EDT MON OCT 20 2008 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. HIGH PRESSURE WILL COVER THE AREA OVERNIGHT WITH CLEAR SKIES AND NEARLY CALM WINDS. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 30S AFTER MIDNIGHT AND INTO THE MID 30S BETWEEN 5 AM AND SUNRISE TUESDAY MORNING. AS A RESULT...SCATTERED FROST IS EXPECTED TO DEVELOP. FROST WILL COVER MAINLY HOUSE TOPS AND CARS BUT FROST IS ALSO POSSIBLE ON PLANTS AND IN GRASSY AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. INDIVIDUALS ARE ADVISED TO TAKE PRECAUTIONS. $$
2 follow-up statements
000 WWUS72 KCAE 210234 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1034 PM EDT MON OCT 20 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 211245- /O.CON.KCAE.FR.Y.0004.081021T0900Z-081021T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1034 PM EDT MON OCT 20 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. HIGH PRESSURE WILL COVER THE AREA OVERNIGHT WITH MOSTLY CLEAR SKIES AND NEARLY CALM WINDS. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S BETWEEN 5 AM AND SUNRISE TUESDAY MORNING. AS A RESULT...SCATTERED FROST IS EXPECTED TO DEVELOP. FROST WILL COVER MAINLY HOUSE TOPS AND CARS...BUT FROST IS ALSO POSSIBLE ON PLANTS AND IN GRASSY AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. INDIVIDUALS ARE ADVISED TO TAKE PRECAUTIONS. $$
000 WWUS72 KCAE 211244 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 844 AM EDT TUE OCT 21 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 211345- /O.EXP.KCAE.FR.Y.0004.000000T0000Z-081021T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 844 AM EDT TUE OCT 21 2008 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES HAVE WARMED INTO THE 40S AND THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 20, 1:06 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 20, 1:06 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
106 PM EDT MON OCT 20 2008
.SYNOPSIS...
DRY AND COOL WEATHER CONDITIONS WILL PERSIST THROUGH TUESDAY,
AS HIGH PRESSURE REMAINS OVER THE AREA. A DRY FRONT WILL APPROACH
FROM THE NORTHWEST LATE TUESDAY, WITH HIGH PRESSURE FROM THE GREAT
LAKES PUSHING A REINFORCING COOL AIRMASS INTO THE AREA WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE CONTINUES OVER THE AREA THIS MORNING. TEMPERATURES
HAVE WARMED INTO THE 40S. SO LET THE FROST ADVY EXPIRE. OTHERWISE
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER TODAY THROUGH
TONIGHT. THERE MAY BE MORE FROST AGAIN TONIGHT. WILL GIVE A BETTER
LOOK FOR THE AFTERNOON PACKAGE.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
WEAK HIGH PRESSURE WILL CONTINUE ACROSS THE AREA OVERNIGHT. TEMPS
WILL ONCE AGAIN BE CHILLY AS MOST OF THE GUIDANCE IN THE UPPER
30S. LOOKS TO ONCE AGAIN BE A GOOD RADIATIONAL COOLING NIGHT WITH
CLEAR SKIES AND CALM WINDS. LOCAL RADIATION EQUATIONS SHOWS 39 AT
CAE AND 37 AT AGS. WILL GO WITH UPPER 30S ACRS THE CWA AND MENTION
PATCHY FROST ACROSS THE NW PORTION OF THE AREA. TUE/TUE NIGHT...A
DRY COLD FRONT WILL APPROACH AND MOVE OVER THE AREA. HIGH PRESSURE
WILL BUILD IN FROM THE N ON WED. GUIDANCE AND LOCAL NUMBERS VERY
CLOSE THROUGH THE PERIOD AND WILL STAY NEAR CONSENSUS THROUGH THE
REMAINDER OF THE PERIOD.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THERE REMAINS SOME UNCERTAINTY IN THE EXTENDED FORECAST AS MEDIUM
RANGE MODELS CONTINUE TO SHOW VARIOUS SOLUTIONS ON HANDLING THE
MOVEMENT OF A CUTOFF UPPER LOW OVER THE MIDWEST. THURSDAY STILL
FIGURES TO BE A DRY DAY DESPITE HIGH PRESSURE MOVING OFF THE COAST
RESULTING IN EASTERLY FLOW OFF THE ATLANTIC. UNSETTLED WEATHER IS
EXPECTED FOR FRIDAY INTO SATURDAY AS THE UPPER LOW SHIFT
NORTHEASTWARD TOWARDS THE OH VALLEY AND SOUTHERN STREAM ENERGY
BENEATH THE CUTOFF LOW BRINGS INCREASED MOISTURE TO THE REGION.
WILL CONTINUE WITH HIGH CHANCE FOR FRIDAY AND LINGERED CHANCE
POPS INTO SATURDAY THEN DRY SUNDAY. TEMPERATURES WILL GENERALLY
BE BELOW NORMAL DURING THIS PERIOD.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
DRY HIGH PRESSURE WILL REMAIN OVER THE AREA FOR THE NEXT 24 HOURS.
EXPECT VFR CONDITIONS WITH CLEAR SKIES. SOME LOCAL FOG NEAR LAKES
LIKE THIS MORNING BUT TAF LOCATIONS SHOULD REMAIN FOG FREE.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED TUESDAY THROUGH FRIDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 5 AM TO 9 AM EDT TUESDAY FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...FROST ADVISORY FROM 5 AM TO 9 AM EDT TUESDAY FOR GAZ040-
063>065-077.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...07Hazardous weather outlook, Oct 20, 5:49 AM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 549 AM EDT MON OCT 20 2008 SCZ015-016-020>022-211000- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- 549 AM EDT MON OCT 20 2008 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ040-063>065-077-SCZ018-025>031-035>038-041-211000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-SALUDA- LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- 549 AM EDT MON OCT 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in South Carolina, 2008Frost Advisories in Georgia, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.